← Return to What happens when you stop taking anastrozole?

Discussion

What happens when you stop taking anastrozole?

Breast Cancer | Last Active: 2 hours ago | Replies (62)

Comment receiving replies
@omer

I have been taking Anastrozole for 4.5 years. I am due to stop in January 31, 2023. I can hardly wait. Because of all the side effects I am experiencing; muscle aches and pain, hair loss, constipation, bone loss; I would like to begin to taper off in order to find out if it is the true cause of my bone density issues and all the rest. I have been told by docs to take Reclast to help with my bone loss. But it is a drug with side effects and that worries me. I do not want to compound the problems I am already experiencing. I would personally like to get off of it and then see if my condition improves. But am I playing Russian roulette with my bones? I am just scared of taking the Reclast. I was also informed not to stop taking Anastrozele early. And I so want to be done with it, too!
I am in the same boat as you. I wish I had advice but I am doing what you are. I can't wait to be done!

Jump to this post


Replies to "I have been taking Anastrozole for 4.5 years. I am due to stop in January 31,..."

I am on a hiatus from Anastrozole because of side effect issues. I found this article in my effort on where I go from here. I am going to bring it up with my oncologist when I complete the 3 month hiatus I am currently on. I certainly feel our medical professionals should be making us aware of the many discussions out there instead of making us spend hours (sometimes at 3AM) desperately looking for alternative choices.

https://www.nature.com/articles/s41416-019-0435-4

I'm done with Anastrozole next month...I cannot wait! So many side effects and poor quality of life. And we all know there is no guarantee that we won't have a recurrence. I have had 7 Reclast infusions in the past 5 years...just saw my osteoporosis specialist last month and he said my bone density looked great. Going into treatment with Anastrozole, I had osteoporosis...have reverted back to mild osteopenia. I don't need to continue with Reclast as long as I'm off Anastrozole. I'm a former RN, and was very concerned about the Reclast...if you have side effects...what then? The drug is in your body and there's nothing you can do. But, I knew I had to take that risk, because Anastrozole is hard on bones. I've had no problems with it, and when I had an infusion, I drank water before, so I wouldn't need another IV before the Reclast. Cut my time in the IV room...in and out in about a half hour. Anyway...good luck to you. For me...the Anastrozole has been the worst part of my treatment.

@omer

I have osteoporosis and am on Leterzole.

I have refused to take reclast or Prolia.

I am planning on starting osteoporosis PT and weight bearing exercises and evaluating at my next DEXA.

I too am horrified with all the side effects of these drugs for osteoporosis.

I'm supposed to stop anastrazole in January 2024, after 5 years, but the doctor recommended taking it for 10 years. I read on several studies that the 10 years therapy increases the survival rate considerably (about 15%). I'm not sure how much my side effects (fatigue, hair loss, intestinal issues) are due to anastrazole and how much on the fact that I am currently on carbo-taxol chemo treatment for a second cancer, unrelated to my breast cancer. Any similar experience? Thank you.